Inventiones mathematicae

, Volume 97, Issue 2, pp 351–379

The global theory of doubly periodic minimal surfaces

  • William H. MeeksIII
  • Harold Rosenberg


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Anderson, D.: Studies in the Microstructure of Microemulsions. PhD thesis, University of Minnesota, June 1986Google Scholar
  2. 2.
    Anderson, D., Henke, C., Hoffman, D., Thomas, E.L.: Periodic area-minimizing surfaces in block copolymers. Nature334, 598–601 (1988)Google Scholar
  3. 3.
    Anderson, M.: Curvature estimates for minimal surfaces. Ann. Sci. Ec. Norm. Super.18, 89–105 (1985)Google Scholar
  4. 4.
    Calabi, E.: Quelque applications de l'Analyse complex aux surfaces d'Aire minima. In: Rossi H. (ed.) Topics in Complex Manifolds, Les Presses de l'Université de Montréal 1968Google Scholar
  5. 5.
    Callahan, M., Hoffman, D., Meeks III, W.H.: Embedded minimal surfaces with an infinite number of ends. Invent. Math.96, 459–505 (1989)Google Scholar
  6. 6.
    Callahan, M., Hoffman, D., Meeks III, W.H.: The structure of singly-periodic minimal surfaces (Preprint)Google Scholar
  7. 7.
    Choi, T., Meeks III, W.H., White, B.: A rigidity theorem for properly embedded minimal surfaces in ℝ3. J. Differ. Geom. (to appear)Google Scholar
  8. 8.
    Douglas, J.: Minimal surfaces of higher topological structure. Ann. Math.40, 205–298 (1939)Google Scholar
  9. 9.
    Frohman, C., Meek III, W.H.: The topological uniqueness of complete one-ended minimal surfaces and Heegaard surfaces in ℝ3 Google Scholar
  10. 10.
    Fischer-Colbrie, D.: On complete minimal surfaces with finite Morse index in 3-manifolds. Invent. Math.82, 121–132 (1985)Google Scholar
  11. 11.
    Hardt, R., Simon, L.: Boundary regularity and embedded minimal solutions for the oriented Plateau problem. Ann. Math.110, 439–486 (1979)Google Scholar
  12. 12.
    Hoffman, D., Meeks III, W.H.: Properly embedded minimal surfaces of finite topology (Preprint)Google Scholar
  13. 13.
    Hoffman, D., Meeks III, W.H.: The strong halfspace theorem for minimal surfaces (Preprint)Google Scholar
  14. 14.
    Hoffman, D., Meeks III, W.H.: A variational approach to the existence of complete minimal surfaces. Duke J. Math.57, 877–898 (1988)Google Scholar
  15. 15.
    Huber, A.: On subharmonic functions and differential geometry in the large. Comm. Math. Helv.32, 181–206 (1957)Google Scholar
  16. 16.
    Jorge, L., Meeks III, W.H.: The topology of complete minimal surfaces of finite total Gaussian curvature. Topology22, 203–221 (1983)Google Scholar
  17. 17.
    Karcher, H.: Embedded minimal surfaces derived from Sherk's examples. Manuscr. Math.62, 83–114 (1988)Google Scholar
  18. 18.
    Langevin, R., Rosenberg, H.: A maximum principle at infinity for minimal surfaces and applications. Duke J. Math.57, 819–828 (1988)Google Scholar
  19. 19.
    Lawson, Jr. H.B.: Lectures on Minimal Submanifolds. Publish or Perish Press, Berkeley 1971Google Scholar
  20. 20.
    Meeks III, W.H.: The theory of triply-periodic minimal surfaces (Preprint)Google Scholar
  21. 21.
    Meeks III, W.H.: The Geometry and the Conformal Structure of Triply-Periodic Minimal Surfaces in ℝ3. PhD thesis, University of California, Berkeley 1975Google Scholar
  22. 22.
    Meeks III, W.H., Rosenberg, H.: The geometry of periodic minimal surfaces in flat 3-manifolds (Preprint)Google Scholar
  23. 23.
    Meeks III, W.H., Rosenberg, H.: The strong maximum principle for minimal surfaces in flat 3-manifolds (Preprint)Google Scholar
  24. 24.
    Meeks III, W.H., White, B.: Minimal surfaces bounded by two convex curves in parallel planes (Preprint)Google Scholar
  25. 25.
    Meeks III, W.H., Yau, S.T.: The existence of embedded minimal surfaces and the problem of uniqueness. Math. Z.179, 151–168 (1982)Google Scholar
  26. 26.
    Meeks III, W.H., Yau, S.T.: The topological uniqueness theorem for complete minimal surfaces of finite type (Preprint)Google Scholar
  27. 27.
    Meeks III, W.H., Yau, S.T.: Topology of three-manifolds and the embedding problems in minimal surface theory. Ann. Math.112, 441–484 (1980)Google Scholar
  28. 28.
    Osserman, R.: Global properties of minimal surfaces inE 3 andE n. Ann. Math.80, 340–64 (1964)Google Scholar
  29. 29.
    Osserman, R.: A Survey of Minimal Surfaces. Dover Publications, New York, 2nd edition 1986Google Scholar
  30. 30.
    Pitts, J., Rubenstein, H.: Existence of Minimal Surfaces of Bounded Topological Type in 3-manifolds. Vol. 10. Australian National University, Canberra, Australia 1978Google Scholar
  31. 31.
    Protter, M., Weinberger, H.: Maximum Principles in Differential Equations. Prentice-Hall, Englewood, NJ 1967Google Scholar
  32. 32.
    Rosenberg, H., Toubiana, E.: Complete minimal surfaces and minimal herissons. J. Differ. Geom.28, 115–132 (1988)Google Scholar
  33. 33.
    Rosenberg, H., Toubiana, E.: A cylindrical type complete minimal surface in a slab of ℝ3. Bull. Sc. Math.III, 241–245 (1987)Google Scholar
  34. 34.
    Schiffman, M.: On surfaces of stationary area bounded by two circles, or convex curves, in parallel planes. Ann. Math.63, 77–90 (1956)Google Scholar
  35. 35.
    Schoen, A.: Infinite Periodic Minimal Surfaces without Self-Intersections. Technical Note D-5541, NASA, Cambridge, Mass., May 1970Google Scholar
  36. 36.
    Schoen, R.: Uniqueness, symmetry, and embeddedness of minimal surfaces. J. Differ. Geom.18, 791–809 (1983)Google Scholar
  37. 37.
    Simon, L.: Lectures on geometric measure theory. In Proceedings of the Center for Mathematical Analysis. Vol. 3. Australian National University, Canberra, Australia 1983Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • William H. MeeksIII
    • 1
  • Harold Rosenberg
    • 2
  1. 1.Department of MathematicsUniversity of MassachusettsAmherstUSA
  2. 2.Department of MathematicsUniversité de Paris 7ParisFrance

Personalised recommendations